Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy?
Aug 10, 2008

My question: Starting about 2 weeks ago, I started getting a feeling on my left calf like a bug crawling up it. At the same time I have started to have great pain in that leg from the just above the knee to the crotch in the inner leg, though the area is hard to describe. This could have been a leg twist, but am a little worried. I have been on every med there is and am resistant to all of them except these new ones I started (am now on Insentress (with Reyetaz boost), Truvada, Intelence, Prezista (with Norvir boost). I have never had any bad neuropathy over 18 years from all the other drugs except a slight numbness in lower right calf.

Could these new drugs be causing neuropathy, and are these symptoms (the creeping "bug" feeling and pain? I am now limping. I have also noticed occasional (but not very often) twitches of several toes on my left and right feet.

Response from Dr. Henry

The neuropathy related to HIV drugs almost always begins in toes/feet so sensation limited to left leg unlikely due to HIV drugs (the drugs you are now taking generally don't cause neuropathy). Some other condition (nerve getting pinched, tendon/muscle irritation and many others ) is more likely the cause of your left leg sensation than your HIV drugs or HIV itself (though still recommend bringing to the attention of your HIV specialist). KH



Previous
re: Kidney disease
Next
Rash and Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement